My doctor prescribed Naprozen 375mg for the treatment of stiffness and pain to my joint. My son has same symptoms, can I give him some of my medication ?
No, it is against the law to do this plus it is just not good practice. Even though your sons symptoms may be the same, it may not be from the same cause. You can give your son some OTC acetaminophen to make him more comfortable until you can take him to the Dr to see what is going on with him.
It would be a tragedy for you to treat your son with your medication without a proper diagnosis and he had a severe reaction to it. Would you tell someone that you had given him something??? Really bad idea and illegal to dispense medication without a license to do so...
Also, you do not want to run out of your medication early... you may not be able to get it refilled on time.
Your medication is just for you and no one else... even if it was for the same illness and the same dosing. He needs a proper diagnosis and an exam. This will become part of HIS medical history which is so very important. In other words, you have your history, diagnosis and treatment plan and he needs his.
Besides medicines for adults generally vary for children as well as the strength, dispensing and such...
Lastly, he needs to go to the doctor with the symptoms he has. You don't want your medication interfering with a proper diagnosis. What if some of his symptoms go away but not others? Are you going to tell the doctor you gave him some of your medication to see if it would help??? Bad idea and your doctor may report you for dispensing medication without a license or yell at you a whole lot for doing that because now he/she isn't sure what is up with your son.
Please, please don't give your medicine to t your son. Children's bodies don't process medication the same way an adults does, and the doses for a child are normally much lower than an adult dose. It sounds dramatic, but you could inadvertently poison your son while trying to help him.
The information Dzoo gave you was correct, if he has a fever or swelling, he should be seen immediately. If not, an OTC medication should help with his pain, along perhaps standing under a hot shower to relax the neck muscles. You might also switch the pillow he uses or cut him down to one pillow if he uses two. Many people like that, but it throws your spine way out of alignment when you sleep. I hope this proves helpful and your son feels better soon!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How do I treat the headaches & loss of apetite caused by medication. My son's doctor said is normal?
Posted 20 Sep 2010 • 1 answer
Posted 15 Jun 2014 • 2 answers
Posted 17 Jul 2014 • 8 answers
Help please Doc of 14 yrs licence suspended. He's gone, office cleared, no clue he was doing wrong!?
Posted 13 Apr 2016 • 1 answer
Posted 17 Apr 2017 • 0 answers